MAUDE Adverse Event Report: ABBOTT SRL ALINIQ AMS; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

ABBOTT SRL ALINIQ AMS; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Model Number 03R89-21
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed incorrect results were being reported by the aliniq ams base software.The aliniq ams reported the results from the genexpert as negative and not detected instead of fail.When the genexpert analyzer is unable to produce a definitive positive or negative result, it generated an error as ¿error¿ and the rule in the ams should have resulted the test as ¿fail¿ if ¿error¿ is present.It was noted that there were multiple rules setup for the same test and the initial result was set to ¿fail¿, however, subsequent rules changed its value and the final result was set at nde (not detected).The customer caught the issue right away and the clinicians were notified.No impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
Technical investigations on the existing rule settings were performed by the abbott specialist.It was found that there were multiple rules setup in aliniq ams for the same test and the initial result was set to ¿fail¿, however, subsequent rules changed its value, and the final result was set at nde (not detected).Human error during the configuration the aliniq ams interface with the non-abbott (genexpert) instrument and its verification has been confirmed as the root cause of the incorrect test results released by aliniq ams.Specific conditions which required for complete verification of the aliniq ams configuration correctness were not considered by the abbott informatics technical specialist during the rule verification which leaded to the issue described in the complaint.To address this scenario a configuration change was performed by the abbott engineer within the set of aliniq ams rules on january 31, 2023: if a test has result of ¿fail¿, it is validated the tests so that any subsequent rules won't trigger overwriting its value based on other criteria as requested by the customer.The customer caught the issue right away and the clinicians were notified.The interface was switched off until issue is resolved.Based on customer communication during the meetings, 50 (out of 150) wrong results were sent to lis because of the aliniq ams configuration issue, but no patients were impacted by the issue.Ticket trending was reviewed and identified no additional complaints similar to the issue described in the current complaint.The device history record was reviewed and did not identify any non-conformances or potential non-conformances related to the issue described in the current complaint.Labeling was reviewed and adequately addresses the issue under review.Based on the investigation, no systemic issue or deficiency of the aliniq ams middleware was identified.
 
Event or Problem Description

Brand Name
ALINIQ AMS
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT SRL
via giorgio ribotta 9
rome 00144
IT  00144
Manufacturer (Section G)
ABBOTT SRL
via giorgio ribotta 9
rome 00144
IT   00144
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key16427077
Report Number3004032053-2023-00006
Device Sequence Number2557115
Product Code JQP
UDI-Device Identifier00380740158255
UDI-Public00380740158255
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03R89-21
Device Catalogue Number03R89-21
Device Lot NumberOCN01128
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer07/14/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown